Results 1 to 3 of 3
Hydrocodone and acetimophen question?
  1. #1
    primitivecool is offline New Member
    Join Date
    Jul 2007
    Posts
    2

    Smile Hydrocodone and acetimophen question?

    With pharmacist friend and Certified Nurse practitioner, the simple question came to either 8 5 mg.-500 apap hydrocodone within 24 hours or 2 every six hours OR go to 1 10 mg.-500 apap hydrocoden within 24 hours or 1 every six hours, so,

    The question common sense would be to alleviate acetaminophen by taking same dosage of medicine [hydrocodone] by only taking 4 10 mg.-500 apap tablets one every six hours.

    The result would be less likelihood of liver damage because of acetaminophen unneccessary in your body while the opposite side of coin by other folks in discussion said it would prevent overtaking medicine within 24 hours of day because of 8 5 mg-500 apap having likely stomach nausea in some folks but the fact remains the correlation on clinical studies shows the risk of liver damage higher if you take 240 5 mg.-500 apap a month as opposed to 120 10 mg.-500 apap tablets each month.

    The pharmacist says verbatim "That what you say makes absolutely no sense" but the CNP says it makes perfect sense because you are accomplishing same purpose of medicine while reducing minimal risk to liver of taking voluntary 4000 of acetaminophen.

    What are your thoughts in this regard? Are we all missing something here because it is not " a half dozen here is the same as 6 there" kind of mentality and mindset?

    Thanks for input.

    primitivecool

  2. #2
    primitivecool is offline New Member
    Join Date
    Jul 2007
    Posts
    2

    Thumbs up An answer from MD and Part D provider...

    For post trauma long time disabled folks, it seems 1/2 dozen of this or 6 of the other has to do with not only less acetaminophen [because with people involved habituation issues do not exist and medicine is the advice of surgeons as opposed to surgery], but the question goes back to whether is it nonsensical or not to question underlying simple question. 10 mg. only 4 times a day with less acetaminophen and less confusion [because long time patient without concerns except for more surgery warranted] seemed to be a decent thread for this forum with pharmacists. They are between physician and Part D providers where cost is not significant factor but nausea or so-called 'break-through' pain medicine of same medication but 10 mg. instead of 2 5 mg. does have legitimate consequences.

    Reply with your thoughts.

  3. #3
    exrph is offline New Member
    Join Date
    Jul 2007
    Posts
    3

    Default agree with crnp

    the toxic part of pain medication combos, is the tylenol becasue of the
    long term liver damage, esp , it the patient consumes etoh. the key to
    doses pain medication is maxium effective with limit future side effect.
    point to the crnp.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22